Myocarditis: Expertises discusses vaccine side effect
When you subscribe we will use the information you provide to send you these newsletters. Sometimes they’ll include recommendations for other related newsletters or services we offer. Our Privacy Notice explains more about how we use your data, and your rights. You can unsubscribe at any time.
The Centers for Disease Control and Prevention (CDC) has said there’s been growing reports of heart issues after mRNA COVID-19 vaccination (Pfizer Moderna) since April, lorazepam multiple sclerosis particularly in male adolescents and young adults aged 16 and older. The heart issue is myocarditis, which causes inflammation of the heart. So should parents and young people be worried?
Dr Arnold Baskies, chair of the global control advisory council, offered his expert option.
Speaking to NBC10 Philadelphia he said: “Currently there are a few rare static cases of what we call myocarditis, which is an inflammatory condition that affects the muscles of the heart.
“The best data that we have on this actually comes from Israel. And in Israel they were looking at the vaccines earlier than we were and have a really good handle on the side effects – the potential side effects from the vaccine.
“The bottom line is out of five million people who were vaccinated, there were about 62 cases of myocarditis which were related to the vaccination.
“If it is going to occur, it will occur rarely. It will be after the second dose and usually within four days of the shot.
“The rare condition seems to occur in men or teenagers between ages 16 to 30.”
Dr Baskies concluded myocarditis is an unusual event, and noted the condition “gets better in the vast majority of people.
He continued: “It gets better in the vast majority of people – it’s a sign that the vaccine has created an inflammatory condition and one of the things that can get affected is the heart muscle.
“But it’s an extremely rare event. And that’s probably what the CDC is going to conclude when they look at all the data.”
Dr Baskies advice remains to get vaccinated or get the virus.
He revealed: “All my grandchildren have been vaccinated, they’re doing great, they’ve had no side effects.
“This is a very rare event. And by the way, it gets better – this is not a life-threatening type of problem, at least from the data we have so far.”
A spokesperson for CDC has said the number of reported cases is “rare given the number of vaccine doses administered.”
They added: “CDC continues to recommend COVID-19 vaccination for everyone 12 years of age and older given the risk of COVID-19 illness and related, possibly severe complications, such as long-term health problems, hospitalisation, and even death.”
The CDC has advised reporting all such cases of heart issues to appropriate surveillance systems.
The agency also recommended clinicians look for symptoms like chest pain, shortness of breath and palpitation, and to consider myocarditis as a cause, while also ruling out other causes behind heart inflammation.
It added: “In this younger population, coronary events are less likely to be a source of these symptoms.”
Most side effects of the COVID-19 vaccine are mild and shouldn’t last longer than a week. The NHS says side effects may include:
- a sore arm where the needle went in
- feeling tired
- a headache
- feeling achy
- feeling or being sick
You can report any suspected side effect using the Coronavirus (COVID-19) Yellow Card safety scheme.
Source: Read Full Article